?

Log in

No account? Create an account
see Entries to Friends consult Calendar see My Info Chris' Memorial Site Previous Previous Next Next
Hand-Foot Syndrome – cont. Another side-effect - In the Shadow of Leaves
Dappled in light & dark; a place to watch from, think, write, make & show images
mcpye
mcpye
Hand-Foot Syndrome – cont. Another side-effect
Cancer drug erases fingerprints
Travel warning with capecitabine (Annals of Oncology: Vol 20, No 7, p. 1281)
A patient who took a drug for cancer lost his fingerprints, which caused him to be detained for hours when he tried to visit the United States, according to an unusual case reported on Wednesday. The patient was unaware the treatment had wiped out his fingerprints.

The 62-year-old patient had been taking capecitabine, a follow-up drug for chemotherapy for cancer of the head and neck, Singaporean specialist Eng-Huat Tan and colleagues recounted in a letter to the British journal Annals of Oncology.
Capecitabine's side effects include inflammation of the palms and soles of the feet. The skin can peel, bleed and develop ulcers, and with time can cause fingerprints to be eradicated, Tan said. … "He was detained at the airport customs for four hours because immigration officers could not detect his fingerprints." … Mr S. was eventually allowed to enter … He was advised to travel with a letter from his cancer doctor to explain his fingerprint-free condition.
The report urged patients who are put on long-term courses of capecitabine to be aware of the unusual risk. [AFP]
News Links:
Cancer drug wiped patient's fingerprints (Aust ABC News)
Drug erases fingerprints, causing immigration drama (SMH)
Cancer drug capecitabine causes patient to lose fingerprints and be detained by U.S. immigration
(The Medical News)
Cancer Drug Causes Patient To Lose Fingerprints And Be Detained By US Immigration (Science Daily)
Side Effect of Drug Capecitabine Is Fingerprint Loss (CancerQuest)
Cancer patient lacking fingerprints held by US customs (The Family GP)
Cancer drug causes patient to lose fingerprints and be detained by US immigration (e! Science News)
Cancer drug erases fingerprints (BBC News)

Tags: , , , ,

add your Comment